MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011505-15
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a 7.0/x15mm herculink elite stent was to be used to treat the left external iliac with heavy calcification.However, prior to reaching the target lesion, resistance was felt due to the heavy calcification and the stent dislodged in the anatomy.The dislodged stent was snared and the procedure was completed with an omnilink stent.There were no adverse patent effects and no clinically significant delay during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported difficult to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other complaints.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent unexpected medical intervention (removal of foreign body) appears to be related to circumstances of the procedure.Factors that can contribute to difficult to advance/position include, but are not limited to, guiding catheter lumen obstructions, kinks, bends, procedural technique (devices not properly supported or coaxially aligned), anatomical conditions, or interaction with other devices.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.In this case, it is possible that the device may have interacted with the heavily calcified lesion during advancement, as resistance was noted, causing the reported difficult to advance, ultimately contributing to the reported stent dislodgement; however, this cannot be confirmed.The dislodged stent was snared, and the procedure was completed with an omnilink stent.There were no adverse patent effects and no clinically significant delay during the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19794681
Report Number2024168-2024-08621
Device Sequence Number7096865
Product Code NIN
UDI-Device Identifier08717648078378
UDI-Public(01)08717648078378(17)261231(10)4011061
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011505-15
Device Catalogue Number1011505-15
Device Lot Number4011061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexUnknown
Patient Weight34 KG